Ohio, 2007Hail in Ohio, August 3, 2007
August 3, 2007 · NWS ILN · 1 event in 1 county or zone
An isolated thunderstorm became briefly severe across Scioto County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated thunderstorm became briefly severe across Scioto County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 3, 3:02 PM EST, 2 hours 8 minutes earlier.
Area forecast discussion, Aug 3, 3:02 PM EST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
402 PM EDT FRI AUG 3 2007
.SYNOPSIS...
A WEAK COLD FRONT WILL DROP SOUTH ACROSS THE AREA THIS EVENING.
HIGH PRESSURE WILL QUICKLY MOVE ACROSS THE GREAT LAKES ON
SATURDAY. THEN THE FRONT WILL RETURN BACK ACROSS THE REGION ON
SUNDAY AS A WARM FRONT.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
STRONG UPPER LEVEL RIDGE AXIS TO OUR WEST WITH NORTH/NORTHWEST
FLOW ACROSS THE GREAT LAKES. WEAK COLD FRONT FROM NW OHIO THRU
NRN INDIANA...CENTRAL IL INTO NRN MO TO PUSH SOUTH THRU THE
FA THIS EVENING. WEAK EMBEDDED S/W TO DROP THRU OHIO THIS
EVENING. BOUNDARY LAYER CAPES OF 1000-1500 J/KG IN PLACE ACRS
THE FA. ISOLATED THUNDERSTORMS HAVE DEVELOPED IN MODERATELY UNSTABLE
AIRMASS WHERE CIN HAS BEEN OVERCOME DUE TO THE WEAK CONVERGENCE
WHICH EXISTS ALONG FRONT OVER WEST CENTRAL OH. ISOLD TSTMS HAVE
ALSO DEVELOPED IN AN AXIS OF 925MB CONVERGENCE OVER SE OH/NE KY.
HAVE MENT OF ISOLD TSTMS UNTIL THE PASSAGE OF THIS FRONT THIS
EVENING AND WITH THE LOSS OF HEATING. EXPECT SKIES TO BECOME
MOSTLY CLEAR OVERNIGHT. PREFER TEMPS A LTL WARMER THAN MAV GUID
FOR LOWS TONIGHT.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
HIGH PRESSURE WILL MOVE ACROSS THE NORTHERN GREAT LAKES ON
SATURDAY. NOT MUCH COOLING BEHIND THE FRONT WITH TEMPERATURES ONLY
FORECAST TO BE A COUPLE OF DEGREES LOWER THAN TODAYS HIGHS.
THEREFORE...HAVE TRENDED HIGHS CLOSER TO WARMER MAV GUID NUMBERS.
BOUNDARY WILL BEGIN TO LIFT BACK NORTH AND EAST LATE SATURDAY
NIGHT. EXPECT ELEVATED THUNDERSTORMS TO DEVELOP INTO THE WEST AT
NOSE OF THE LO LEVEL JET. WEST CENTRAL OHIO IS IN THE MOST FAVORABLE
POSITION AND HAVE CHC POPS THERE WITH SLIGHT CHC ACRS THE SW. AT
THIS TIME HAVE KEPT THE SE DRY ON SAT NIGHT. AGAIN PREFER LOWS
A LTL WARMER THAN GUID.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
UPPER RIDGE IS PROGGED TO REMAIN ENTRENCHED ACROSS MOST OF THE
CONUS. THIS WILL ALLOW HOT WEATHER TO PERSIST.
EXPECT SCATTERED THUNDERSTORMS TO DEVELOP SUNDAY IN THE VICINITY OF
A DEVELOPING WARM FRONT. A DRY PERIOD WILL FOLLOW MONDAY AND TUESDAY
AFTER THE FRONT LIFTS NORTH. LOW PRESSURE WILL TRAIL A SLOW MOVING
COLD FRONT LYING PARALLEL TO THE UPPER FLOW WEDNESDAY THROUGH
FRIDAY...WHICH WARRANTS LOW CHANCE POPS FOR THUNDERSTORMS.
EXPECT AFTERNOON TEMPERATURES IN THE 90S EACH DAY. THOUGH 1000-850
MB THICKNESS STILL SUGGESTS MID TO UPPER 90S...STAYED CONSERVATIVE
AND KEPT CLOSE TO HPC GUIDANCE IN LOW TO MID 90S.
WITH THE HEAT AND INCREASING HUMIDITY BUILDING IN NEXT WEEK...HAVE
A MENTION OF POTENTIAL HEAT INDICES OF 100 TO 105 DEGREES IN HWO
NEXT MON AND TUE.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
A WEAK COLD FRONT EXTENDED FROM SRN ONTARIO...NW OHIO...THEN ACRS
NRN INDIANA AND NRN ILLINOIS EARLY THIS AFTN. THIS FRONT WILL
SLOWLY SAG SOUTHEAST ACRS THE TAF SITES LATE THIS AFTN AND EARLY
EVENING...EVENTUALLY STALLING OUT ALONG THE OHIO RIVER OVERNIGHT.
THERE IS A LACK OF UPR LVL AND LOW LVL SUPPORT WITH THIS
FRONT...SO SHOWERS AND THUNDERSTORMS WILL BE ISOLATED IN NATURE
THROUGH 02Z SATURDAY. HAVE EMPLOYED A CB DESCRIPTOR AT ALL TAF
SITES...AND WILL MONITOR SATELLITE AND RADAR TRENDS SHOULD IT
BECOME APPARENT THAT A THUNDERSTORM MAY CROSS OVER ONE OF THE
TERMINALS. WITH THE LOSS OF DAYTIME HEATING...ISOLATED SHOWERS AND
THUNDERSTORMS WILL DISSIPATE AFTER 02Z SATURDAY...LEAVING MOSTLY
CLEAR SKIES. HAZE WILL CONTINUE TO BE A PROBLEM...ESPECIALLY ALONG
THE OHIO RIVER WHERE THERE WILL NOT BE ENOUGH DRIER AIR/MIXING TO
SCOUR OUT AIR POLLUTION PARTICULATES AND MOISTURE. FOR LOCATIONS
TO THE NORTH...MOSTLY CLEAR SKIES AND LIGHT WINDS WILL RESULT IN SOME
MVFR MIST.
FOG AND/OR HAZE WILL BURN OFF/IMPROVE BY 15Z SATURDAY.
THEREAFTER...SOME DIURNALLY DRIVEN CUMULUS CLOUDS AND HIGH CLOUDS
WILL AFFECT THE TAF SITES AS SFC HIGH PRESSURE TRAVERSES THE GREAT
LAKES REGION.
OUTLOOK...NO SIG WX EXPECTED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Aug 3, 2:41 PM EST, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
341 PM EDT FRI AUG 3 2007
OHZ026-034-035-043-044-041945-
HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN-
341 PM EDT FRI AUG 3 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIAMI VALLEY OF OHIO AND WEST
CENTRAL OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
HOT TEMPERATURES ARE EXPECTED EACH DAY WITH HIGHS PEAKING IN THE
LOWER AND MIDDLE 90S MONDAY AND TUESDAY. HEAT INDEX VALUES MAY RANGE
FROM 95 TO 100. PERSONS WORKING OUTDOORS SHOULD TAKE PRECAUTIONS
TO PROTECT THEMSELVES FROM THESE HOT TEMPERATURES.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
INZ050-058-059-066-OHZ042-051>053-060>062-070>072-041945-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-DARKE-MIAMI-CHAMPAIGN-CLARK-
PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON-
341 PM EDT FRI AUG 3 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...MIAMI VALLEY OF OHIO AND SOUTHWEST
OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
HOT TEMPERATURES ARE EXPECTED EACH DAY WITH HIGHS PEAKING IN THE
LOWER TO MIDDLE 90S MONDAY AND TUESDAY. HEAT INDEX VALUES MAY
RANGE FROM 95 TO 100. PERSONS WORKING OUTDOORS SHOULD TAKE
PRECAUTIONS TO PROTECT THEMSELVES FROM THESE HOT TEMPERATURES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
INZ073>075-080-KYZ089>096-OHZ077-078-041945-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-HAMILTON-CLERMONT-
341 PM EDT FRI AUG 3 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHERN
KENTUCKY AND SOUTHWEST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
HOT TEMPERATURES ARE EXPECTED EACH DAY WITH HIGHS PEAKING IN THE
MIDDLE 90S MONDAY AND TUESDAY. HEAT INDEX VALUES MAY RANGE FROM
100 TO 105. PERSONS WORKING OUTDOORS SHOULD TAKE PRECAUTIONS TO
PROTECT THEMSELVES FROM THESE HOT TEMPERATURES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ045-046-054>056-063>065-073-074-041945-
UNION OH-DELAWARE-MADISON-FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-
FAIRFIELD-ROSS-HOCKING-
341 PM EDT FRI AUG 3 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
HOT TEMPERATURES ARE EXPECTED EACH DAY WITH HIGHS PEAKING IN THE
MIDDLE 90S MONDAY AND TUESDAY. HEAT INDEX VALUES MAY RANGE FROM
100 TO 105. PERSONS WORKING OUTDOORS SHOULD TAKE PRECAUTIONS TO
PROTECT THEMSELVES FROM THESE HOT TEMPERATURES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
KYZ097>100-OHZ079>082-088-041945-
BRACKEN-ROBERTSON-MASON-LEWIS-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
341 PM EDT FRI AUG 3 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY AND SOUTH CENTRAL OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
HOT TEMPERATURES ARE EXPECTED EACH DAY WITH HIGHS PEAKING IN THE
MIDDLE 90S MONDAY AND TUESDAY. HEAT INDEX VALUES MAY RANGE FROM
100 TO 105. PERSONS WORKING OUTDOORS SHOULD TAKE PRECAUTIONS TO
PROTECT THEMSELVES FROM THESE HOT TEMPERATURES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 3, 4:08 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
508 PM EDT FRI AUG 3 2007
OHZ088-032200-
SCIOTO OH-
508 PM EDT FRI AUG 3 2007
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SCIOTO COUNTY THROUGH
600 PM EDT...
AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR ROSEMOUNT...MOVING SOUTHEAST AT 10
MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
ROSEMOUNT...WEST PORTSMOUTH...FRIENDSHIP...SCIOTOVILLE...
WHEELERSBURG...SCIOTODALE AND PORTSMOUTH.
THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
RYAN
Hail, Scioto
- When
- August 3, 5:10 PM EST to 5:15 PM EST
- Where
- Scioto County, Mc Dermott to 3 mi E of Mc Dermott
- Measured
- 0.75 in hail
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 38.830, -83.070
A tree was also blown down on a trailer, causing minor damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Hail in New York, August 3, 20071 injured · $76,000 · 2.5 in hail · 63 events
- Hail and Damaging Winds in South Dakota, August 3, 2007$557,000 · 4.25 in hail · 12 events
- Lightning Strikes in New Jersey, August 3, 20071 injured · $550,000 · 2 events
- Hail and Damaging Wind in Vermont, August 3, 2007$250,000 · 1.5 in hail · 4 events
- Tornadoes and Hail in Nebraska, August 3, 2007$168,000 · EF0 · 7 events
- Hail and Damaging Winds in Illinois, August 3, 2007$154,000 · 65 kt wind · 5 events
- Hail and Damaging Winds in Maine, August 3, 20071 in hail · 46 events
- Flash Flooding in Wyoming, August 3, 2007$65,000 · 2 events
- Flash Flooding in Utah, August 3, 2007$55,000 · 4 events
- Flash Flooding and Hail in North Dakota, August 3, 2007$50,000 · 0.88 in hail · 4 events
- Hail and Damaging Winds in Tennessee, August 3, 2007$36,000 · 60 kt wind · 7 events
- Hail and Damaging Winds in Maine, August 3, 20071.25 in hail · 32 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55317.